Letrozole/Anastrozole side effects

Breast cancer

Breast cancer is the most common cancer in women in the UK. Men can also develop breast cancer, although this is rare. This group is for anyone affected by breast cancer to get together, ask questions, share experiences and support each other.

Letrozole/Anastrozole side effects

No. of entries: 6 | Posted on 20 Jul 2013 02:38
  • Hi,

    I wondered if anyone else was really struggling with either of these 2 drugs. I have alternated between the two and both have a very poor effect on my muscles, tendons and particularly joints and bones. I have a job where sitting down is not a realistic option, so I have to keep going. I was a fit, sporty 56 year old and losing mobility is bad for my overall health - I feel I should be exercising, but most days, a short walk of 10 minutes is plenty. I do find that first thing in the morning, I am very stiff and this eases slightly during the day. However late afternoon and all night, the pain intensifies in my hands, shoulders, knees and feet. Moderate painkillers don't really work and the strong variety leave me way too fuzzy for work. Obviously I realise why I am on aromatase inhibitors and that there is no alternative, but I am hoping others here may have found a way of getting through the 5 years, we are meant to take them. So far I've done 8 months and my symptoms are getting worse by the week. Thanks for any suggestions. 

  • Hi I am sorry I don't have a solution but I am exactly in the same position I have tried both and am on Anastrozole now but don't find it any better. My GP did a blood test which confirmed my joint /bone pain and also confirmed it was not arthritis. I find that I am really bad first thing but then my onset can be a bit random in terms of when and how. I also need to be moving about and sometimes I find the pain really gets me down. I have heard or read that this can go over time but have not found a good solution to this at all and I have done a year so far. I would be really interested if anyone has got any thoughts or suggestions Take Care June
    J. Holland
  • Hi 

    I will be interested to see what people say about this because I am going to be on these once I have finished chemo.  I was going to be taking Tamoxifen, but found out I cannot take this tablet, so I am going to have Anastrozole, together with a monthly injection of Zoladex.  

    I like to keep myself active as much as possible too, so the prospect of not being able to be as mobile as I would like to be isn't good.

    Thanks

    Wendy x 

    Wendi

  • Hi Genorm

    I'm suffering with Letrozole too !!..It wasn't too bad to start with but I'm really suffering with the aches and pains too..particularly in my shoulder and arm. Like you it's worse in the morning too. I've been having these pains since early March and they do get you down don't they ?

    I also get a pain iin my boob if I lift my arm up high.

    I had so much energy and get up an go before all this, and I considered myself luck to have got away with only a lumpectomy and radiotherapy. It's like a constant reminder isn't it ?

    I'm sticking with it because it's doing me good !!

    I feel your pain, let's hope these damn side effects subside soon eh ?

    Cat x

    Cat

  • Thanks to Cat, June & Wendi for your supportive posts. It is reassuring to know that others are in the same boat (although I don't want anyone else to struggle!) At this point 5 years seems like a long haul, but we can hope the side effects may reduce soon. It would be encouraging if anyone on anastrozole or letrozole, who feels these symptoms lessening, would post again with the good news! Thanks again and best wishes to everyone x

  • Hi Ladies, I have been taken off anastrozolle due to a reaction / sores up my legs , had bloods and biophy last week to see if it s due to anastrozolle or finishing chemo , Like you my once boob gets quite tender and tight but I do keep up with exercises , as you say we must keep on with the fight ,lots of hug to you all Jillie
    Jillie
Page 1 of 1